Discussiones Mathematicae Graph Theory 27(3) (2007) 583-591
doi: 10.7151/dmgt.1384

[BIBTex] [PDF] [PS]

MAGIC AND SUPERMAGIC DENSE BIPARTITE GRAPHS

Jaroslav Ivanco

Institute of Mathematics
P.J. Safárik University, Jesenná 5
SK-041 54 Košice, Slovak Republic
e-mail: jaroslav.ivanco@upjs.sk

Abstract

A graph is called magic (supermagic) if it admits a labelling of the edges by pairwise different (and consecutive) positive integers such that the sum of the labels of the edges incident with a vertex is independent of the particular vertex. In the paper we prove that any balanced bipartite graph with minimum degree greater than |V(G)|/4 ≥ 2 is magic. A similar result is presented for supermagic regular bipartite graphs.

Keywords: magic graphs, supermagic graphs, bipartite graphs.

2000 Mathematics Subject Classification: 05C78.

References

[1] A. Czygrinow and H.A. Kierstead, 2-factors in dense bipartite graphs, Discrete Math. 257 (2002) 357-369, doi: 10.1016/S0012-365X(02)00435-1.
[2] M. Doob, Characterizations of regular magic graphs, J. Combin. Theory (B) 25 (1978) 94-104, doi: 10.1016/S0095-8956(78)80013-6.
[3] J.A. Gallian, A dynamic survey of graph labeling, Electronic J. Combinatorics #DS6 36 (2003).
[4] N. Hartsfield and G. Ringel, Pearls in Graph Theory (Academic Press, Inc., San Diego, 1990).
[5] J. Ivanco, On supermagic regular graphs, Mathematica Bohemica 125 (2000) 99-114.
[6] J. Ivanco, Z. Lastivková and A. Semanicová, On magic and supermagic line graphs, Mathematica Bohemica 129 (2004) 33-42.
[7] R.H. Jeurissen, Magic graphs, a characterization, Europ. J. Combin. 9 (1988) 363-368.
[8] S. Jezný and M. Trenkler, Characterization of magic graphs, Czechoslovak Math. J. 33 (1983) 435-438.
[9] J. Moon and L. Moser, On Hamiltonian bipartite graphs, Isr. J. Math. 1 (1963) 163-165, doi: 10.1007/BF02759704.
[10] J. Sedlácek, On magic graphs, Math. Slovaca 26 (1976) 329-335.
[11] J. Sedlácek, Problem 27, in: Theory of Graphs and Its Applications, Proc. Symp. Smolenice (Praha, 1963) 163-164.
[12] B.M. Stewart, Magic graphs, Canad. J. Math. 18 (1966) 1031-1059, doi: 10.4153/CJM-1966-104-7.
[13] B.M. Stewart, Supermagic complete graphs, Canad. J. Math. 19 (1967) 427-438, doi: 10.4153/CJM-1967-035-9.

Received 31 January 2006
Revised 30 November 2006
Accepted 17 January 2007